Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 35, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 18, 2016, 9:09 AM PST for Union County, Oregon. It took effect at Dec 18, 2016, 11:00 PM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2016, 9:09 AM PST (17:09 UTC)
- In effect from
- Dec 18, 2016, 11:00 PM PST
- Expired
- Dec 20, 2016, 2:24 PM PST
- In force
- 39 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS76 KPDT 181709 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 909 AM PST SUN DEC 18 2016 ORZ049-190700- /O.NEW.KPDT.WI.Y.0035.161219T0700Z-161219T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 909 AM PST SUN DEC 18 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PST MONDAY. * WINDS...SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING...WINDS WILL INCREASE THIS EVENING BECOMING STRONG OVERNIGHT INTO MONDAY MORNING. WINDS WILL DECREASE LATER IN THE AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
8 follow-up statements
938 WWUS76 KPDT 190542 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 PM PST SUN DEC 18 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST MONDAY... .STRONG SOUTHERLY WINDS WILL PRECEDE A COLD FRONT EXPECTED TO ARRIVE MONDAY AFTERNOON. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY ORZ049-191500- /O.CON.KPDT.WI.Y.0035.161219T0700Z-161219T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 942 PM PST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE OVERNIGHT AND PEAK MONDAY MORING THEN DECREASE IN THE AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
765 WWUS76 KPDT 191443 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 643 AM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AS A COLD FRONT MOVES ACROSS THE AREA TODAY. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-191900- /O.CON.KPDT.WI.Y.0035.000000T0000Z-161219T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 643 AM PST MON DEC 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PEAK THIS MORNING AND THEN DECREASE THIS AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
586 WWUS76 KPDT 191950 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1150 AM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AS A COLD FRONT MOVES ACROSS THE AREA. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-200700- /O.EXT.KPDT.WI.Y.0035.000000T0000Z-161220T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1150 AM PST MON DEC 19 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL DECREASE SLIGHTLY THIS AFTERNOON THEN INCREASE TONIGHT BEFORE DECREASING AGAIN TOMORROW MORNING. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
767 WWUS76 KPDT 192017 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 1217 PM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AS A COLD FRONT MOVES ACROSS THE AREA. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-200700- /O.EXT.KPDT.WI.Y.0035.000000T0000Z-161220T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1217 PM PST MON DEC 19 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL DECREASE SLIGHTLY THIS AFTERNOON THEN INCREASE TONIGHT BEFORE DECREASING AGAIN TOMORROW MORNING. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
712 WWUS76 KPDT 200633 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1033 PM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AS A COLD FRONT MOVES ACROSS THE AREA. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-201445- /O.CON.KPDT.WI.Y.0035.000000T0000Z-161220T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1033 PM PST MON DEC 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL DECREASE TOMORROW MORNING. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
423 WWUS76 KPDT 201324 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 524 AM PST TUE DEC 20 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TODAY... .STRONG SOUTHERLY WINDS WILL CONTINUE AS A COLD FRONT MOVES ACROSS THE AREA. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-201800- /O.CON.KPDT.WI.Y.0035.000000T0000Z-161220T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 524 AM PST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL DECREASE BY LATE MORNING. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
831 WWUS76 KPDT 201752 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 952 AM PST TUE DEC 20 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TODAY... .STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AS A COLD FRONT MOVES OFF INTO IDAHO. THIS WILL MAINLY IMPACT THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-210000- /O.EXT.KPDT.WI.Y.0035.000000T0000Z-161221T0000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 952 AM PST TUE DEC 20 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 4O MPH IN MOST OF THE GRANDE RONDE VALLEY...BUT THE SOUTHERN GRANDE RONDE VALLEY WILL CONTINUE AT 30 TO 40 MPH WITH GUSTS TO 50 MPH BEFORE DECREASING LATER THIS AFTERNOON. * TIMING...WINDS WILL DECREASE DURING THE AFTERNOON. * IMPACTS...STRONG WINDS ALONG INTERSTATE 84 AND OTHER ROADWAYS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS MAY CAUSE BLOWING AND DRIFTING SNOW THAT WILL MAKE THE VISIBILITY SIGNIFICANTLY REDUCED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
178 WWUS76 KPDT 202224 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 224 PM PST TUE DEC 20 2016 ...WINDS DECREASING IN THE GRANDE RONDE VALLEY THIS AFTERNOON... ORZ049-202330- /O.CAN.KPDT.WI.Y.0035.000000T0000Z-161221T0000Z/ GRANDE RONDE VALLEY- 224 PM PST TUE DEC 20 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY IN THE GRANDE RONDE VALLEY THIS AFTERNOON AND ARE NO LONGER REACHING ADVISORY LEVELS. WINDS ARE EXPECTED TO CONTINUE DECREASING TONIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS REMAIN 15 TO 25 MPH IN SOME LOCATIONS AND THERE MAY STILL SOME BLOWING AND DRIFTING SNOW IN LOCALIZED AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 18, 7:50 AM PST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 18, 7:50 AM PST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 750 AM PST Sun Dec 18 2016 .SHORT TERM...Weak upper level ridge over the area with northwest flow aloft. A short wave is moving through this morning into early afternoon. Satellite and models indicate this feature will impact the northern portion of the forecast area with mostly cloudy skies and scattered snow showers over the mountains. The southern portion should be partly cloudy. The airmass is warming aloft and expect high temperatures today to be a little warmer. Mostly in the 20s. Patchy fog in the Columbia basin this morning will dissipate over the next few hours. 94 && .PREV DISCUSSION... /issued 545 AM PST Sun Dec 18 2016/ SHORT TERM...Today through Tuesday...An upper ridge off the coast with a north to northwest flow over the region is keeping very cold temperatures over the forecast area this morning. There is a layer of low clouds banked up against the Blue Mountains and Foothills. A weak weather system will drop down southeast across the forecast area and may bring some light snow or flurries to the eastern and northeast mountains and possibly over the northern Cascade east slopes in the CWA. Any snow accumulations will be very light and under an inch. Temperatures will moderate today as 850 mb temperatures warm up and as the low level flow turns from northerly to westerly by tonight. These westerly winds will create a rain shadow effect on the lee side of the Cascades which will keep the adjacent valleys mostly dry. Today will be the last very cold day but it will be warmer than Saturday with highs in the 20s...except for some teens in the eastern mountains. There will be another weak disturbance in the flow on Monday which may bring some more light snow. However by this time there will be increasing surface pressure gradients and therefore southerly boundary layer winds resulting in warming and drying effects of the downslope winds off the Blue Mountains. Conditions will warm up even more on Tuesday with readings climbing all the way up into the mid 40s lower elevations and 30s mountains. Snow levels will rise to about 4500 feet in the north and near 6000 feet in the southern CWA. It will be coldest in the Yakima and Kittitas Valleys and along the east slopes of the WA Cascades where precip type will be mostly snow or a mix of snow and sleet and freezing rain. It will become breezy on Monday and Tuesday with winds becoming westerly, and near advisory speeds, especially on Tuesday resulting in it being the warmest day. Surface pressure gradients suggest that there may be a need for wind advisory highlights on Tuesday but it is too early to have enough confidence too issue this early. However a weather story will likely be created this morning discussing the possibility of strong winds early this coming week. 88 LONG TERM...Tuesday night through Saturday...An upper level disturbance moves across the region Tuesday night with snow levels 2500-3000 feet for a chance of mountain snow. Wednesday and Wednesday night an upper level ridge provides dry conditions across the forecast area. A warm front and cold front will move through the region on Thursday for a chance of Basin/valley rain and snow likely in the Blue Mountains, the Wallowa Mountains and along the east slopes of the WA/OR Cascades. Thursday evening rain showers will end in the Lower Columbia Basin and adjacent valleys with snow showers tapering off and ending overnight in the Blue Mountains, but with a chance of snow showers continuing along the east slopes of the WA/OR Cascades through Thursday night. Friday and Friday evening a fast moving upper level disturbance moves southeast across the forecast area on the eastern flank of a high pressure ridge near 130W. Saturday the aforementioned ridge moves inland and into the interior Pacific Northwest for dry conditions, but have a low chance of snow showers in the northern Blue Mountains for Saturday. Polan AVIATION...12Z TAFS...Mostly VFR conditions through the next 24 hours, except IFR ceiling at KDLS and MVFR vsby at KALW this morning. Otherwise, patchy IFR/LIFR conditions this morning in the Lower Columbia Basin and the Yakima Valley due to freezing fog and low clouds. Winds will be VRBL at 10 kts or less. Polan && .PRELIMINARY POINT TEMPS/POPS... PDT 27 18 42 35 / 10 10 30 80 ALW 25 20 43 37 / 10 10 40 70 PSC 21 16 41 35 / 10 10 30 70 YKM 21 19 40 32 / 10 10 40 80 HRI 23 17 40 35 / 10 10 30 80 ELN 21 19 38 31 / 10 20 40 80 RDM 26 14 39 33 / 10 10 30 70 LGD 17 15 33 30 / 10 10 50 80 GCD 25 13 36 32 / 10 10 40 80 DLS 28 23 43 35 / 10 10 50 90 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...Freezing Fog Advisory until 9 AM PST this morning for WAZ027. && 94
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.